My Personal Experience on Hypothyrodism - medication

Back in 2004 I visited my Doctor for tiredness and was sent for blood test..

After a week my tiredness disappeared as I believe it was due to lack of sleep, stress at work and physical work.

I was diagonised for under active thyroid.. Hypothrodism . So i was prescribed Levothyroxin with a warning of if not taken it will malfunction other organs and I could die so I MUST take these tablets !! ah well ! I have to follow it up now.. No choice have I ??

I stayed on Levothyroxine for 6 months .. no changes in my body !!

so I took one on alternate days .. for next 6 months .. still no difference in my body.

So I took one a week for another 6 months - still no difference.

So, I took one tablet a month for six months.. still no difference and I was alive!!

Every two years i am sent for a blood test and it shows same result and I HAVE to continue with tablets !

After my experiment I gave it up and I am still alive and healthy in 2017 WITHOUT taking any levothyroxine for past 11 years that is why I am still here telling you about my personal experience.

So, think twice before taking any chemical medicine as they will have more side effects and you may end up taking more medications to cover the side effects..

Change your lifestyle, diet and perceptions of what happens to one will happen to all attitude(in my case "if not taken it will malfunction other organs and I could die etc " !)

Everyone is different . So, before you follow my foot steps please consider what YOU want from your own body .. your body is unique it is YOURS.. DO NOT give it to others to pump in anything THEY want..

If you wish to try DO IT AT YOUR OWN RISK..

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

10 Replies

oldestnewest
  • What were your last blood results (TSH, Ft4 and FT3)? There are some people who function well with high TSH, but they are a minority.

  • No idea about my results since it was many yrs ago.. sorry

  • I think, if you want to be taken seriously - because it is a serious subject you're talking about - you need to give a few more details. Like blood test results, and amounts of thyroxine.

    It is very rare to be mis-diagnosed with hypo, because doctors are very, very reluctant to diagnose. They prefer to treat each individual symptom as a separate disease - which is far worse for the patient than taking thyroxine - which is not a drug, but a hormone. And, if people really do have sluggish thyroids - or no thyroid at all - then they really do need to replace the hormone their gland is no-longer making. If they don't, then all your doctor says will come true. He was not joking. Or lying!

    Changing your life-style, diet and perceptions, might help with over-all help, but will most definitely not replace thyroid hormones.

  • I remember originally I started off with 100mg Levothroxin... other results not know now since I stopped Levo many years ago and I am still well alive and healthy !!! At the time if my doctor was lying or not is not the issue here its my personal looking into my own body and working on it.. Also all doctors work differently.... I was highlighting my personal experience ..

    Throxine may be a hormone and not a drug but it is still a synthetic chemical..

  • A synthetic chemical which is exactly the same as the real thing. Don't deride synthetic hormones. I can only tolerate synthetic T3, the pig's hormones made me ill.

    If you were started on 100 mcg, your TSH must have been very high. That's not a normal starting dose. However, your TSH may have been elevated for other reasons than low thyroid - a virus, for example. The protocol is that a high TSH should be retested three months on, to make sure it wasn't something like a virus, and that the person really is hypo.

    Did you ever have your antibodies tested, do you remember? If a person has high antibodies, and a high TSH, there is no way he can live without replacement hormones. The antibodies will slowly destroy the gland until it is no-longer able to make any hormone at all. And, once the damage is done, life-style changes may get rid of the antibodies - although, frankly, I doubt it - but they cannot repair the damage done to the gland.

    The point we're trying to make is that, for some reason, it worked for you. But, we don't know how or why, because you can't give any details. The details are necessary so that people can compare themselves to your case, and decide if it's worth taking a risk. But for someone that really needs THR, just stopping it all and eating brown rice, or something, is going to be very, very dangerous for them. But, you give the impression that it's something anyone one can do and we're all mugs for not doing it. Not very scientific, is it.

  • Hi Greygoose,

    I understand your point of view and I do apologise if my experience is seen differently.. Please trust me NONE of you are being seen as 'mugs' .. Honestly I was only expressing my experience.. I am happy for not taking any Levo.. at the moment I am fine and have been better for my age but who knows the future ??

    I will have to delete my experience if it has been perceived differently or confused everyone.. PLEASE DO understand I am not asking anyone to take a risk as I did.. Everyone is different..

    Is it possible we can send private messages here?

  • You just have to think of people who arrive here for the first time, not knowing the first thing about thyroid, and see your post and start wondering if they can give up their levo, too. They might just do it, without asking questions - especially if they are feeling bad due to under-medication. They, too, might think, well, taking levo isn't helping, so why not just stop taking it.

    If you want to send someone a private message, click on their name, which will take you to their profile, then click on 'message'.

  • More information would be helpful - especially for new members who are confused by all the posts and replies. I think your post would confuse them even more ......

  • Hi Marz,

    I understand where you coming from but I can not reveal test results etc since its been years since I stopped taking Levo..

  • Glad you are well without medication BUT, IMHO, your "advice" is dangerous. It may just be that you were misdiagnosed all those years ago. (Guessing you were diagnosed based upon TSH value which by itself, is rubbish). Also, if you were on a very small dose of Levo, its impact could have been very minor/unnoticeable.

    Your story is not the norm, as more often than not, many go undiagnosed and untreated, suffering needlessly for years.

    As for me (and many like me here), Levo has been a lifesaver.

    So, I will continue to take levo as it keeps me functioning. Without it, my joints ache, my gut hurts and I experience debilitating fatigue and brain fog amongst a myriad of other not so pleasant symptoms.

You may also like...